Can I change from zoladex to prostap?

Hi ladies,

I have recently had my third zoladex injection and was supposed to go back to the hospital to discuss treatment going forward as this was just meant to be a 3 month trial. The hospital forgot to send me an appointment, so now I have to wait until July to see a doctor ( I called up to check when my appointment was and was told I never had one so just continue with zoladex until they have time to assess me!). I wondered if anyone knew if I could swap from zoladex to prostap? I know I'm being a wimp, but the zoladex injections are bloody sore and I've heard prostap injections are less painful.

Any comments, thoughts or suggestions will be highly appreciated.

Thank you xxx

3 Replies

oldestnewest
  • It would be down to your GP to decide but you should make an appointment to discuss it with them. It is true that the Prostap implant does seem to be less painful, I had Zoladex and did find that by about the fourth injection, it was less painful. My Practice Nurse alternated from left to right on my belly. Obviously if the Zoladex is working in terms of your endo symptoms, they maybe reluctant to change you to an alternative medication. Is also possible you may develop side effects with a change of medication too.

  • Hi there! I had my 1st Zoladex the day after a failed hysterectomy, due to severe endo, had a 12cm cyst removed & 1 ovary. Horrible!! An injection near the site of where you have had your op!! And I bled 2 weeks after I had it! My GP changed me over to Prostap 3, 1 injection in the arm, lasts for 3 months! It has worked - I am now coming to the end of my 2nd injection, can only have it for 6 months, due to risk of bone density damage,

    Yes some of my joints have popped & enlarged (thumbs & fingers) but what can we do? I have suffered night sweats (& day time too) and not slept a full night since my op, BUT on the up side I have not had a period! I am dreading coming off it as I have been advised I will have to go on the pill with no break! Whatever that means! Good luck with your treatment

  • Thanks ladies for your comments, thought I'd thanked you both a long time ago, just realised I never - how rude!

    Cheers,

    Dusty xx

You may also like...